Alert archive / Minnesota / Wind Chill Advisories in 2019
Wind Chill Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Jan 1, 2019, 1:50 PM CST for 13 counties in Minnesota. It took effect at Jan 1, 2019, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2019, 1:50 PM CST (19:50 UTC)
- In effect from
- Jan 1, 2019, 6:00 PM CST
- Expired
- Jan 2, 2019, 4:26 AM CST
- In force
- 10 hr
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 142 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249 WWUS43 KMPX 011950 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 150 PM CST Tue Jan 1 2019 ...DANGEROUSLY COLD WIND CHILLS TONIGHT... .A Wind Chill Advisory in effect for much of west central and central Minnesota tonight and Wednesday morning, generally west and north of a Granite Falls to St Cloud to Milaca line. Wind chill readings are expected to drop to between 25 below and 35 below zero tonight into Wednesday morning. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. MNZ041>044-047>050-054>057-064-020400- /O.NEW.KMPX.WC.Y.0001.190102T0000Z-190102T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, Willmar, and Granite Falls 150 PM CST Tue Jan 1 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below to 35 below zero expected. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...From 6 PM this evening to 9 AM CST Wednesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
2 follow-up statements
436 WWUS43 KMPX 020438 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1038 PM CST Tue Jan 1 2019 ...COLD WIND CHILLS TONIGHT... .A Wind Chill Advisory in effect for much of west central and central Minnesota tonight and Wednesday morning, generally west and north of a Granite Falls to St Cloud to Milaca line. Wind chill readings are expected to drop to between 25 below and 35 below zero tonight into Wednesday morning. The very cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. MNZ041>044-047>050-054>057-064-021245- /O.CON.KMPX.WC.Y.0001.000000T0000Z-190102T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, Willmar, and Granite Falls 1038 PM CST Tue Jan 1 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below to 35 below zero expected. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until 9 AM CST Wednesday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Borghoff
244 WWUS43 KMPX 021026 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 426 AM CST Wed Jan 2 2019 MNZ041>044-047>050-054>057-064-021130- /O.CAN.KMPX.WC.Y.0001.000000T0000Z-190102T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Lac Qui Parle-Swift-Chippewa-Kandiyohi-Yellow Medicine- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, Glenwood, St Cloud, Foley, Madison, Benson, Montevideo, Willmar, and Granite Falls 426 AM CST Wed Jan 2 2019 ...WIND CHILL ADVISORY IS CANCELLED... Wind chill values have warmed above criteria and will continue to warm through the morning. The advisory is no longer needed. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 12:14 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 1, 12:14 PM CST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1214 PM CST Tue Jan 1 2019 .SHORT TERM...(Today through Wednesday) Issued at 408 AM CST Tue Jan 1 2019 Very cold airmass behind the departing system has arrived, mainly across northern and western MN. Temperatures are commonly in the teens below zero across western MN as of early this morning. With the winds remaining breezy for much of the night, the Wind Chill Warning and Advisory have worked out well to highlight the area of concern. As high pressure continues sagging south across the eastern Dakotas, winds will continue their diminishing trend through the morning, easing the wind chill issues across the area but actual temperatures will be slow to recover. With the cold airmass in place today, temperatures starting off in the teens below zero across western MN, and a deep and fresh snow pack, kept highs below zero for today along and west of a line from St. Cloud through Redwood Falls. Highs will be held in the single digits in eastern MN but farther east towards Eau Claire temperatures should rebound to the teens above zero. For tonight, lows will likely occur during the evening before southerly winds increase overnight, warming temperatures from about midnight onward. Wind chills will dip to the -15 to -30 degree range again tonight mainly across central MN. On Wednesday, a quick moving shortwave will drop through the state from Canada before the large scale zonal flow kicks in. At this time, moisture depth is lacking so not expecting snow across the forecast area, however flurries can't be ruled out. .LONG TERM...(Wednesday night through Monday) Issued at 408 AM CST Tue Jan 1 2019 The long term looks rather benign with no significant weather systems expected to come near the area. The polar jet will lift north later this week, with the flow becoming zonal and allowing temperatures to warm above normal once again. An active subtropical jet will keep the southern CONUS a focus of more appreciable precipitation opportunities. Temperatures will warm significantly by Thursday, with a run of highs at least reaching the 30s from Thursday through the entire weekend. An upper low over the four corners region by Wednesday will head eastward into Texas and stay removed from the northern jet. This system is expected to continue east across the southern U.S. steering well clear of our area. The next chance of seeing light now isn't until Sunday night into Monday, but this is a quick moving upper trough that will be just be becoming more organized by the time it moves through. Some guidance indicates it will move through completely dry, finally becoming organized enough for precipitation after it's moved east of the area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1214 PM CST Tue Jan 1 2019 Only concern this afternoon is the batch of IFR/MVFR clouds in northwest Wisconsin. It is a relatively small area and a thin layer which has been affecting KRNH to KRPD and had been at KRCX as well. It has been producing some flurries at KRPD. Models have not picked up on this, but we continue it at KRNH into mid afternoon, then go scattered as KRNH is near the edge of the clouds, which typically erode from the edges. However, there is some concern it will linger until the warm advection kicks in tomorrow. Otherwise, just some high clouds as surface ridge shifts eastward and winds turn southerly overnight. Next surge of MVFR clouds is targeting central MN into WI Wednesday afternoon with the next short wave. KMSP...No additional concerns. Low clouds to the east and northeast of KMSP should remain away from KMSP. Next batch of possible MVFR ceilings will be later Wednesday afternoon with another incoming short wave. /OUTLOOK FOR KMSP/ Thu...VFR. Wind SW 10G20 kts. Fri...VFR. Wind SW 5-10 kts. Sat...VFR. Wind W 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...SPD LONG TERM...SPD AVIATION...TDK
Hazardous weather outlook, Jan 1, 12:05 PM CST, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1205 PM CST Tue Jan 1 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1205 PM CST Tue Jan 1 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Wind chills will drop to around 25 below again tonight across parts of west central and central Minnesota. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Wind Chill Advisories in Minnesota, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.